Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 97, NWS Milwaukee, WI

December 20, 2016

NWS Milwaukee, WI issued this small craft advisory at Dec 20, 2016, 3:01 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2016, 3:01 PM CST (21:01 UTC)
Expired
Dec 21, 2016, 12:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

564 
WHUS73 KMKX 202101
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CST TUE DEC 20 2016

...GUSTY SOUTHWEST WINDS THROUGH THE EVENING...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING WITH
GUSTS OF 25 TO 30 KNOTS. WINDS WILL DIMINISH AFTER MIDNIGHT.

LMZ643>646-210515-
/O.EXP.KMKX.GL.W.0019.000000T0000Z-161220T2100Z/
/O.NEW.KMKX.SC.Y.0097.161220T2101Z-161221T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
301 PM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON.

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30
  KNOTS... GRADUALLY DIMINISHING THIS EVENING.

* WAVES: 3 TO 5 FEET. HIGHEST WAVES TOWARD THE OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
1 follow-up statement
069 
WHUS73 KMKX 210330
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 PM CST TUE DEC 20 2016

...GUSTY SOUTHWEST WINDS THROUGH THE EVENING...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING WITH
PERIODIC GUSTS UP TO 25 KNOTS. WINDS WILL DIMINISH AFTER
MIDNIGHT.

LMZ643>646-210600-
/O.CON.KMKX.SC.Y.0097.000000T0000Z-161221T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 PM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS...
  GRADUALLY DIMINISHING LATE THIS EVENING.

* WAVES: 1 TO 3 FEET. HIGHER WAVES TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 2:36 PM CST, 25 minutes earlier.

Area forecast discussion, Dec 20, 2:36 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
236 PM CST Tue Dec 20 2016

.SHORT TERM...

.TONIGHT AND WEDNESDAY...Forecast confidence is Moderate.

Winds will weaken this evening as low pressure moves off to the
northeast. Weak southwest to west flow will contribute to weak warm
air advection overnight.

Models are trending drier for Wednesday with precip chances confined
to the far northern and northeastern CWA with little to no
accumulation. There is 850-700 warm air advection midday along with
a weak surface cold front and sheared mid level shortwave, but
overall lift is weak. Despite a 850-950mb warm layer of 2-3 C, wet
bulb temperatures are low enough for all snow. Surface temperatures
are right around freezing.

Wednesday night and Thursday...Forecast Confidence is High

A fast moving shortwave will move across the region Wednesday night.
Overall, models continue with the weaker lift, as the better
focus looks to be over northern Wisconsin. That said, there
should be enough forcing to produce light snow/flurries from time
to time. Quiet weather returns on Thursday. Temperatures will be
near average.

.LONG TERM...

Friday through Monday...Forecast Confidence is Medium.

a weak trough brings a slight chance of precipitation Friday with
quiet weather Saturday. Temperatures will be near average.

The 12z suite of model output/ensembles continues to show
There is fairly good agreement with the structure of the mid
level wave, but there are still some timing differences. The
trend is to have the upper low pass to our west, keeping much of
southern Wisconsin in the vicinity of the warm front, and likely
getting into the warm sector. Have continued to edge temperatures
and dewpoints higher based on model consensus. It is worth
mentioning that there is the potential for an initial, brief
period of mixed precip, but as warm advection takes firm control
the dominant precip type looks to be rain.

The GFS is quickest in bringing in the trailing cold front, with
the 12Z ECMWF over 12 hours later, which would keep the area in
the warmer air into Monday morning.

Area interests should continue to closely monitor the forecast for
the upcoming holiday weekend.

.Tuesday...Forecast Confidence is Medium.

The low lifts northeast with a northwest flow of colder air.

&&

.AVIATION/00Z TAFS/...

Winds at 2000 feet will remain around 40 knots through the early
evening. The pressure gradient will relax late this evening and
winds and gusts will weaken.

Any chance for light snow on Wednesday looks to stay north of the
region. A period of 1000-2000 ft ceilings is possible during the
evening. MVFR or lower ceilings may continue through the night. Then
drier air moves in Thursday morning.

&&

.MARINE...
A tight pressure gradient between low pressure moving across
southern Canada and sprawling high pressure across the south and
east will continue to cause strong gusty offshore winds through the
evening. Expect southwest wind gusts of 25 to 30 knots until around
midnight.

Another period of small craft advisory winds is expected Wednesday
evening through Thursday morning. Winds will be southwest so waves
will likely stay below 4 feet.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...GALE WARNING until 3 PM CST this afternoon for LMZ643>646.

&&

TONIGHT/Wednesday AND AVIATION/MARINE...Hentz
Wednesday NIGHT THROUGH Tuesday...Hentz
Hazardous weather outlook, Dec 20, 10:48 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CST TUE DEC 20 2016

WIZ046-047-051-052-056>060-062>072-211700-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1048 AM CST TUE DEC 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTHWEST WINDS WILL CAUSE PATCHY BLOWING SNOW INTO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE DEVELOPING IN THE PLAINS MAY BRING A PERIOD OF MIXED
PRECIPITATION TO SOUTHERN WISCONSIN ON CHRISTMAS DAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-211700-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1048 AM CST TUE DEC 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST WINDS WILL OCCASIONALLY REACH GALE FORCE INTO MID
AFTERNOON...AND REMAIN GUSTY INTO TONIGHT. A GALE WARNING IS IN
EFFECT UNTIL 3 PM CST. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF HIGHER WINDS DUE TO PASSING WEATHER SYSTEMS WILL
RESULT IN SMALL CRAFT ADVISORY CONDITIONS AT TIMES THROUGH THE
WEEKEND. WIND GUSTS WILL APPROACH GALE FORCE NEXT SUNDAY NIGHT AND
MONDAY AS STRONGER LOW PRESSURE MOVES THROUGH THE REGION.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.